MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFS55
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that during a routine tracheostomy tube change of a smiths medical bivona tracheostomy neo flextend plus, the right eyelet was found to be broken.The tube was changed immediately, and no patient adverse effects occured.
 
Additional Manufacturer Narrative
Evaluation results: one bivona flextend plus tracheostomy tube was returned for investigation in used condition.Visual inspection was performed at 12 inches and under normal conditions of illumination so as to look for any damages to the parts.The visual inspection revealed that the tracheostomy tube was torn.There were splits in the neck strap.The visual inspection confirmed the customer reported product problem.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The problem source of the reported product problem was unknown.A root cause was not established.

Brand Name
SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis, mn
MDR Report Key9801414
Report Number3012307300-2020-01983
Device Sequence Number11439058
Product Code JOH
UDI-Device Identifier15021312005899
UDI-Public15021312005899
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/03/2022
Device Model Number60PFS55
Device Catalogue Number60PFS55
Device Lot Number3493977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR